Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Itchy white patches in the vagina. Papsmear report showing cocobacilli and UTI.On cefuroxime and metronidazole. What is the dosage?

hi dr. samuel. could you kindly help me about my current situation. last two days i noticed itchy white spatches on my vaginal wall. i had my papsmear 2 months ago and my ob tolkd me i had coccobacilii and uti . i had cefuroxime and metronidazole but i only 3 days treatment because i had my period and missed my dose. i am so worried. can i restart using metronidazole 2g single dose and cefuroxime?
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thanks for your query.
According to your description you were diagnosed as bacterial vaginosis, caused by coccobacili ,which may be part of pelvic inflammatory disease.
Being noncompliant to treatment, it is quite possible that infection reoccur. However, this time you have to make sure if you have fishy odor, greyish-whitish discharge, increased PH of vagina-all these indicate bacterial vaginosis, in absent of fishy or odd odor this infection is unlikely.
single oral dose of 2 grams of metronidazole has lower efficacy and is no longer recommended.
You can take 500 mg of metronidizole twice a day for one week.
clindamycin cream vaginally or oral clindamycin 300 mg twice daily for one week.
If symptoms persists contact your doctor.
Hope it helps,
Take care!
Answered: Fri, 29 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor